# SDR K2DA201711140001

- Difficulty date: September 5, 2017
- Submitted: November 14, 2017
- Operation: Air carrier
- Aircraft: N402SH
- Make and model: Bell 407
- Aircraft serial: 53118
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Gearbox
- Condition: Making Metal
- Location: Main
- Stage of operation: NR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

THE PILOT EXPERIENCED A WHINE IN THE ENGINE AND DECIDED TO LAND THE ACFT.  UPON LANDING, THE ENG CHIP LIGHT ILLUMINATED.  WHEN MX ARRIVED ENG OIL WAS PRESENT ON THE EXTERIOR OF THE ACFT.  THE PT SUPPORT OIL PRESSURE FITTING LINE WAS FOUND COMPLETELY SHEARED FROM THE BASE OF THE FITTING, CAUSING ALL OF THE ENG OIL TO EXIT THE ENG.  THE FWD GEARBOX CHIP PLUG HAD A SUBSTANTIAL AMOUNT OF METAL ON IT AS WELL DUE TO OIL STARVATION.  PROBABLE CAUSE OF THE FAILED FITTING COULD BE THE RESULT OF A MANUFACTURING DEFECT.  THERE WERE NO EARLY SIGNS OF FATIGUE OR FAILURE WITH THE PART AND THE FAILURE DID SEEM TO HAPPEN ALL AT ONE TIME.
